Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 24, NWS Austin/San Antonio, TX

July 20, 200733 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Jul 20, 2007, 11:48 AM CDT for 33 counties in Texas. It took effect at Jul 20, 2007, 12:00 PM CDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 11:48 AM CDT (16:48 UTC)
In effect from
Jul 20, 2007, 12:00 PM CDT
Expired
Jul 22, 2007, 11:27 AM CDT
In force
47 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 3:49 AM CDT, 7 hours 59 minutes earlier.

Area forecast discussion, Jul 20, 3:49 AM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT FRI JUL 20 2007

.DISCUSSION...
WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST
AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS.
MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE
WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES.
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH
ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME
HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD
TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS
NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE
DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS
THROUGH THE OVERNIGHT HOURS.

SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A
RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN
UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE
ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR
RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT
THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL
WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE
TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST
A SLT TO LOW-END CHC FOR MORE RAIN.

GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH
DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO
EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING
EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME
SITES FOR LOW MAXIMUM TEMPERATURES TODAY.

RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY:

AUSTIN MABRY..........84 DEGREES IN 1967
AUSTIN BERGSTROM......86 DEGREES IN 1999
SAN ANTONIO...........80 DEGREES IN 1926
DEL RIO...............82 DEGREES IN 1959

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  85  72  92 / 100  70  60  40  20
AUSTIN BERGSTROM INTL AIRPORT  85  71  87  70  90 / 100  70  60  40  20
DEL RIO INTL AIRPORT           85  72  86  73  90 /  70  60  70  50  20
SAN ANTONIO INTL AIRPORT       84  71  85  70  91 / 100  70  60  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/08
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.

.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.

.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:46 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 1:31 PM CDTFlash Flood WarningEWXAtascosa119 min
Jul 20, 1:53 PM CDTFlash Flood WarningEWXBlanco, Kendall97 min
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe19 hr
Jul 20, 3:00 PM CDTRiver Flood WarningEWXGuadalupe23 hr
Jul 20, 3:17 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more4 hr
Jul 20, 4:51 PM CDTRiver Flood WarningEWXHays94 min
Jul 20, 5:42 PM CDTRiver Flood WarningEWXKarnes4 days
Jul 20, 5:52 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala4 hr
Jul 20, 6:43 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe27 hr
Jul 20, 6:57 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Karnes, Wilson3 hr

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.